EMIS/ELibM Electronic Journals

Outdated Archival Version

These pages are not updated anymore. For the current production of this journal, please refer to http://www.jstor.org/journals/0003486x.html.

Annals of Mathematics, II. Series, Vol. 149, No. 3, pp. 1023-1060, 1999
EMIS ELibM Electronic Journals Annals of Mathematics, II. Series
Vol. 149, No. 3, pp. 1023-1060 (1999)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



Stable laws and domains of attraction in free probability theory

Hari Bercovici and Vittorino Pata

Review from Zentralblatt MATH:

The study of sums of independent random variables in classical versus free probability differs, formally, by employment of the classical convolution $*$ on the set $\cal M$ of Borel probability measures over $\Bbb R$ and, respectively, the free (additive) convolution $\boxplus$ [see, e.g., the authors, Math. Res. Lett. 2, No. 6, 791-795 (1995; Zbl 0872.46033)] it is shown that the limit law can be defined by the classical one, just as in the case of free convolution. In the appendix by P. Biane, the unimodality of free stable distributions and Zolotarev's duality for them are obtained upon a detailed analysis of their densities.

Reviewed by Andrej Bulinski

Keywords: free convolution of probability measures; infinitely divisible law; stable law; (partial) domain of attraction; Voiculescu transformation; convolution; Fourier transform; Lévy-Khinchin formula; *-stable laws; Cauchy transform; Zolotarev's duality; unimodality of free stable distributions

Classification (MSC2000): 46L54 60E10 46L53 60E07

Full text of the article:

Electronic fulltext finalized on: 8 Sep 2001. This page was last modified: 21 Jan 2002.

© 2001 Johns Hopkins University Press
© 2001--2002 ELibM for the EMIS Electronic Edition
Metadata extracted from Zentralblatt MATH with kind permission